Results 1 to 6 of 6

Thread: Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

  1. #1
    Join Date
    Aug 2009
    Posts
    739

    Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

    Hi ive been on 50 mg of amitriptyline every night for 2 years. Ive been getting very bad headaches recently so the doctor has told me to stop taking the amitriptyline and to start on a new tablet called gabapentin. He told me not to take any more amitriptyline as from today and to start on the new tablets tomorrow. im wary of doing this incase i get bad withdrawel symptoms, i feel ill enough at the moment without those as well...
    Can anyone give me any advice ? Thanks in advance xxx

  2. #2
    Join Date
    Oct 2008
    Posts
    4,936

    Re: Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

    The answer to that im afraid is yes .Abrupt discontinuation is not recommended ,But it will be quicker than slowly weaning off .Sorry i couldnt give you happier news .Take care Sue x

  3. #3
    Join Date
    Nov 2008
    Posts
    3,022

    Re: Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

    Do you have enough amitriptiline to gradually stop before starting the new one ? If you do start taking one every 2nd night for a week then every 3rd night the following week and so on untill you come of it and then start the new one. You would think that your doctor would know about this , give the surgery a ring and tell him your worried. Perhaps starting the new one straight away may not cause any withdrawels. But you really are best to ask your GP to give you reassurance, Paige x

  4. #4
    Join Date
    Oct 2008
    Posts
    4,936

    Re: Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

    The Gabapentin ,has been perscribed for the headaches . I expect .It also can have side effects ,.Personally I wouldnt take anything else ,id cut down on the amitriptyline slowly and see if the headaches continued after my body was free from it .What painkillers have you been using ? Sue x

  5. #5
    Join Date
    Aug 2009
    Posts
    739

    Re: Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

    I thought i should gradually wean myself off them but my doctor said i'll be fine. Thankyou for your advice, im going to do as you recommend. I stopped taking citalopram suddenly last year and i was really ill for over a week, i dont want to be like that again. Ive got plenty of amitriptyline left. The only painkillers im on at the moment are paracetamols and diclofenacs, ive been on 240mg of codeine every day for the past 2 years but i stopped taking those on monday. Ive got an appointment at the pain clinic for my neck next week so i'll see what they say, it was them that put me on the amitriptylines in the first place.
    Sarah x

  6. #6
    Join Date
    Oct 2008
    Posts
    4,936

    Re: Will i get withdrawel symptoms by stopping amitriptyline after 2 years ?

    Iwas given amitriptyline for pain a few years back ,it gave me bad headaches so I stopped taking it ..You have been taking codeine for a long period and that shouldnt be stopped suddenly either Im afraid .It gives you headaches when abruptly stopped .Codeine is very addictive .It can also give you the sweats and tremors .Cut down by half to one tab for a few days then repeat ,until your off them . Itake them but only have two a day if needed usually at bedtime ,I find I dont get off to sleep very well if I dont have them ..Oh the joys of pills ..All the best Sue x

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 4
    Last Post: 24-09-15, 00:38
  2. will i get withdrawel symptons after only being on them 2 weeks ?
    By sarah jayne in forum Citalopram / Celexa
    Replies: 6
    Last Post: 30-08-09, 21:36
  3. Withdrawel Diazpam
    By anx mum in forum Medication
    Replies: 4
    Last Post: 16-07-09, 17:17
  4. Withdrawel
    By anx mum in forum Medication
    Replies: 2
    Last Post: 19-01-09, 21:58
  5. My symptoms of the last 20 years LOOK>>
    By ashley in forum Symptoms
    Replies: 9
    Last Post: 06-03-06, 17:25

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •